MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an emergent coil embolization of an aneurysm, a galaxy g3 xsft 3.5mm x 7.5cm coil (glx123575, 30675488) was prepped and inserted into a microcatheter (exselsior sl10).However, there was an intensive resistance felt in the microcatheter (mc).The complaint coil was removed together with the microcatheter.The microcatheter was inserted into the aneurysm again and the complaint coil was replaced with another same sized coil.The procedure was completed without any problems.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are unknown.Based on the visual analysis of the pre-shipment pictures received, the coil is partially outside the introducer; it can be noted with a severely stretched condition and tangled with the rest of the unit.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).The purpose of this mdr submission is to report the findings of the visual analysis of the pre-shipment pictures received.The coil is partially outside the introducer; it can be noted with a severely stretched condition and tangled with the rest of the unit.The findings meet us regulatory reporting criteria.Procode: krd/hcg.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Pre-shipment pictures were attached to the complaint file, showing that the coil is partially outside the introducer; it can be noted with a severely stretched condition and tangled with the rest of the unit; however, it remains attached to the resistance heating (rh).Also, the introducer can be noted damaged on the proximal side.A manufacturing record evaluation was performed for the finished device, and no non-conformance's related to the reported complaint condition were identified.The customer complaint was confirmed; even though this investigation was performed based only on the photo provided, the damages noted in the device may result from the resistance felt during the procedure.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Section b5: additional information received indicated that there was no damage to the device.Nothing was noted to be obstructing the microcatheter.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.A non-sterile galaxy g3 xsft 3.5mm x 7.5cm was received and contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the embolic coil was severely stretched and tangled with the rest of the unit.No other damages were found.Further inspection under microscopic magnification revealed that the coil remains attached to the resistance heating (rh), and some residues of biological material were found in the coil's tip.The distal outer sheath had not been softened, indicating that the resistance heating coil had not been heated and the detachment process was not initiated.Also, the introducer was found damaged on the proximal side.These damages noted are consistent with the damages seen in the pre-shipment pictures.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was intensive resistance felt in the excelsior sl10 microcatheter during the coil advancement; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil removal in an attempt to overcome the resistance, which resulted in the coil stretching.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding resistance was confirmed.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15657496
Report Number3008114965-2022-00683
Device Sequence Number6463434
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot Number30675488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer10/24/2022
11/17/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date11/07/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR SL10 MICROCATHETER
Patient SexUnknown